Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What causes lower back pain while taking crestor?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2003
Answered : 825 Questions
Question
I have been having lower back pains in the middle of the nite. After a bowel movement, the pains subside and when I get up in the morning, they are gone and do not return during the day. I am taking Crestor which tends to constipate me. That has been a good thing, I thought, because I have always had a bit of IBS. Before I invest in a new mattress (12 yrs. old) or just decide I need something more drastic, thought I would see what you have to say. I will be 80 shortly and at age 55 had a bout of sciatic caused by a bulging disc. I lead a pretty sedentary life.
Posted Mon, 10 Feb 2014 in Back Pain
 
 
Answered by Dr. Chander Mohan Singh 54 minutes later
Brief Answer: Get x-ray of lumbosacral spine done. Detailed Answer: Hi, I have read your query. You should consult your doctor who prescribe you crestor as this medicine cause muscle pain in many patients. You should get your x-ray lumbo-sacral spine done in AP and Lateral view. Send me report or discuss it with your doctor. Till then you should avoid heavy weight lifting pushing and pulling heavy objects, because it will further increase back pain. - You can take medicine like painkillers + muscle relaxants by discussing it with your doctor. You may need stronger pain-killers which are available on prescription only. You can try ibuprofen or naproxen till you see your doctor. - Apply hot packs for 30 min in morning and evening . I hope it helps. You are welcome to ask further health related queries. Thanks. Dr.Singh.
Above answer was peer-reviewed by
 
Follow-up: What causes lower back pain while taking crestor? 1 hour later
I had the xray you suggested done 2 years ago and it showed no problems. The pain seems to be more when my bowel is full and not on any other regular basis. I do no heavy lifting and do take a Tylenol if I suffer pain from some arthritis I have. I also have a prolapsed bladder but it falls back in place at nite. As I mentioned, this problem isn't constant.
 
 
Answered by Dr. Chander Mohan Singh 8 hours later
Brief Answer: Get x-ray of lumbosacral spine done. Detailed Answer: Hi, Thanks for the query again. My friend, you have x-ray which is 2 years old. Still I advise you x-ray lumbo-sacral spine done in AP and Lateral view. Send me report or discuss it with your doctor. Even if problem is not constant and occur only when bowel is full, you should not ignore it, because if you have disc prolapse previously even slight bowel fullness will press upon nerve at that level and cause low back ache. You have also mentioned now history of bladder prolapse, it can also be cause of low back pain, your constipation is also one of the reason behind it. So you still need to consult a doctor who will do your physical examination and advise bladder and pelvic ultrasounds to exclude any masses or cysts putting pressure on the bladder and to assess muscle function and Urodynamics study. Send me report of x-ray and physical examination.Then I will advise your further management. I hope you have get your answer, You are welcome to any health related query. Thanks. Dr.Singh.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor